|Thinking about switching meds..
Jun 16, 2005
Thanks for your help Dr. Bob.. I have been on CBV & EFV for a year now. I have lost 40lbs ( never really been too thick, but now its really starting to effect me) at this rate i will dissapear in another year or two.. my question is i have read about epzicom where in some studies patients have actually gained weight. if i could choose between cbv, epzicom or truvada what med would you say has the least side effects.. or should i not switch and stay with something that is working ( undetectable viral load and cd4 700 ) and grin and bear my new runway model physique.. Dr Bob, your suggestions are always colorful and bring a smile to my face.. people like you make this world a better place.. stay well
Response from Dr. Frascino
A new runway model's physique is one thing, but you don't want to turn into Ally McBeal either.
I can't determine from the information you provided why you are losing weight? Is your appetite depressed? Are you having diarrhea or vomiting? Is your mother-in-law doing all the cooking? Your first step should be for your HIV specialist to evaluate your weight loss problem. An HIV-knowledgeable nutritionist might also be helpful.
Regarding the fixed-dose medication combinations you mentioned Combivir, Epzicom and Truvada studies would indicate Truvada has the fewest side effects and is the best tolerated of the three. There is variability from person to person regarding side effects, but Truvada would be my first choice.
As for switching therapies, you should discuss this with your HIV specialist. He or she will discuss all your potential options, potential side effects, drug interactions, etc. Switching from one potent regimen to an equally potent regimen when your viral load is suppressed and CD count is high should not be a problem.
Hope that helps. Now how about a nice fillet mignon, baked potato with all the trimmings, fresh veggie salad and crème brûlée for dinner?
my doctor want to stop meds on me
- How Do You Know If You Have Coated Tongue?
- Burning Urethra After Unprotected Sex Without Ejaculation Worried I Have HIV
- Chills After Mutual Masturbation Worried I Have HIV
- Dry Cough After Vaginal Sex Condom Broke Worried I Have HIV
- Floaters After Mutual Masturbation Worried I Have HIV
- Herpes After Sex With Sex Worker Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.